Bounding symbolic powers via asymptotic multiplier ideals
Abstract
We revisit a bound on symbolic powers found by Ein–Lazarsfeld–Smith and subsequently improved by Takagi–Yoshida. We show that the original argument of [6] actually gives the same improvement. On the other hand, we show by examples that any further improvement based on the same technique appears unlikely. This is primarily an exposition; only some examples and remarks might be new.
References
T. Bauer, S. Di Rocco, B. Harbourne, M. Kapustka, A. Knutsen, W. Syzdek, and T. Szemberg, A primer on Seshadri constants, Contemporary Mathematics, 469 (2009), 33-70.
##plugins.generic.googleScholarLinks.settings.viewInGS##
C. Bocci, B. Harbourne, The resurgence of ideals of points and the containment problem, to appear in Proc. Amer. Math. Soc., arXiv:0906.4478.
##plugins.generic.googleScholarLinks.settings.viewInGS##
C. Bocci, B. Harbourne, Comparing powers and symbolic powers of ideals, to appear in Journal of Algebraic Geometry, arXiv:0706.3707.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Blickle, R. Lazarsfeld, An informal introduction to multiplier ideals, Trends in commutative algebra, Math. Sci. Res. Inst. Publ., 51, Cambridge Univ. Press, Cambridge, (2004), 87-114.
##plugins.generic.googleScholarLinks.settings.viewInGS##
J.-P. Demailly, L. Ein, R. Lazarsfeld, A subadditivity property of multiplier ideals, Michigan Math. J. 48 (2000), 137-156.
##plugins.generic.googleScholarLinks.settings.viewInGS##
L. Ein, R. Lazarsfeld, K.E. Smith, Uniform bounds and symbolic powers on smooth varieties, Invent. Math. 144 (2001), 241-252.
##plugins.generic.googleScholarLinks.settings.viewInGS##
L. Ein, R. Lazarsfeld, K.E. Smith, and D. Varolin, Jumping coefficients of multiplier ideals, Duke Math. J. 123 (2004), 469-506.
##plugins.generic.googleScholarLinks.settings.viewInGS##
B. Harbourne, Global aspects of the geometry of surfaces, arXiv:0907.4151.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Hochster, C. Huneke, Comparison of symbolic and ordinary powers of ideals, Invent. Math. 147 (2002), 349-369.
##plugins.generic.googleScholarLinks.settings.viewInGS##
J.A. Howald, Multiplier ideals of monomial ideals, Trans. Amer. Math. Soc. 353 (2001), 2665-2671.
##plugins.generic.googleScholarLinks.settings.viewInGS##
N. Hara, K. Yoshida, A generalization of tight closure and multiplier ideals, Trans. Amer. Math. Soc. 355 (2003), 3143-3174.
##plugins.generic.googleScholarLinks.settings.viewInGS##
R. Lazarsfeld, Positivity in algebraic geometry II, Positivity for vector bundles, and multiplier ideals, Ergebnisse der Mathematik und ihre Grenzgebiete. 3. Folge. A series of Modern Survey in Mathematics, 49, Springer-Verlag, Berlin, 2004.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Mustaţă, On multiplicities of graded sequences of ideals, J. Algebra 256 (2002), 229-249.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Mustaţă, Multiplier ideals of hyperplane arrangements, Trans. Amer. Math. Soc. 358 (2006), 5015-5023.
##plugins.generic.googleScholarLinks.settings.viewInGS##
I. Swanson, Linear equivalence of ideal topologies, Math. Z. 234 (2000), 755-775.
##plugins.generic.googleScholarLinks.settings.viewInGS##
Z. Teitler, A note on Mustaţă’s computation of multiplier ideals of hyperplane arrangements, Proc. Amer. Math. Soc. 136 (2008), 1575-1579.
##plugins.generic.googleScholarLinks.settings.viewInGS##
S. Takagi, K. Yoshida, Generalized test ideals and symbolic powers, Michigan Math. J. 57 (2008), 711-724.
##plugins.generic.googleScholarLinks.settings.viewInGS##